MAUDE Adverse Event Report: NOVATE MEDICAL LTD SENTRY INFERIOR VENA CAVA (IVC) FILTER

NOVATE MEDICAL LTD SENTRY INFERIOR VENA CAVA (IVC) FILTER
Model Number NM60-16-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Corresponding author and institution.This event was identified in a literature review.It was confirmed that this event was not previously reported to the manufacturer as a complaint.Follow up with the corresponding author was performed to obtain additional details including lot numbers, implanting instruction and relevant clinical information.Per the author, no further information was available.The lot number remains unknown; therefore a review of the device history records could not be performed.Based on the reported information and without event dates, a device malfunction was not reported nor confirmed.No further action is required.This mdr is being reported due to the seriousness of the complication.The sentry ifu states "if clot is identified in the sentry ivc filter prior to bioconversion, the patient should be managed according to local clinical guidelines.Treatment modalities depend upon a number of variables including the size of the clot, patient symptoms and physician preferences.Potential options include watchful waiting, anticoagulation, thrombolysis, thrombectomy, and placement of a second, more cranial ivc filter." in addition, the ifu states potential ivc filter complications including caval thrombosis, stenosis or occlusion.
 
Event or Problem Description
This event is derived from a literature review of filter-related complications presented in "inferior vena cava filter evaluation and management for the diagnostic radiologist: a comprehensive review including inferior vena cava filter-related complications and preserve trial filters" article by ahmed et al 2019.In filter-associated complications section, a coronal contrast enhanced computed tomography image demonstrates acute thrombotic occlusion of a btg sentry convertible filter.Thrombus is also noted extending cephalad to the conical apex of the filter.

Brand Name
SENTRY INFERIOR VENA CAVA (IVC) FILTER
Common Device Name
SENTRY INFERIOR VENA CAVA (IVC) FILTER
Manufacturer (Section D)
NOVATE MEDICAL LTD
block 11
galway technology park
galway, H91 V E0H
EI  H91 VE0H
MDR Report Key9316015
Report Number3014726918-2019-00002
Device Sequence Number19460449
Product Code DTK
UDI-Device Identifier05391529380069
UDI-Public05391529380069
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNM60-16-28
Device Catalogue NumberNM60-16-28
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;